Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

August 9, 2018Dickson County, Houston County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 9, 2018, 3:03 PM CDT for Dickson County, Houston County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2018, 3:03 PM CDT (20:03 UTC)
Expired
Aug 9, 2018, 3:45 PM CDT
In force
42 min
Issued by
NWS Nashville, TN

Counties Dickson County, TN, Houston County, TN

The radar

The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

958 
WWUS84 KOHX 092003
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
303 PM CDT THU AUG 9 2018
 
TNZ023>025-092045-
Dickson TN-Humphreys TN-Houston TN-
303 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN HOUSTON
AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 8 miles southeast of Erin, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Dickson, White Bluff, McEwen, Burns, Charlotte, Vanleer and Slayden. 

LAT...LON 3629 8771 3631 8716 3629 8714 3629 8717
      3627 8715 3625 8719 3623 8717 3621 8719
      3619 8716 3617 8716 3617 8717 3610 8717
      3599 8720 3611 8773
TIME...MOT...LOC 2003Z 274DEG 21KT 3620 8763 

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:37 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 9, 1:37 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
137 PM CDT Thu Aug 9 2018

.DISCUSSION...

A broken line of convection is currently making its way across
Middle Tennessee, somewhat similar to yesterday's activity, albeit
with less severity. Despite the presence of a weak surface ridge
bisecting the mid state this afternoon, another upper trough
approaching from the west is once again providing the lift and
focusing necessary for today's convection. Additional activity
forming over West Tennessee may cross the river later on, but the
latest HRRR suggests this progressive line of storms may be the
strongest we'll see today. Atmospheric models suggest a
persistently amplified upper pattern that will send a series of
shortwaves across Middle Tennessee through Sunday night, and then
a strong upper ridge developing over the region starting on
Monday. So look for a decrease in POP's lasting at least through
the middle of next week. However, the upper pattern will remain
amplified even during this nadir of active weather, and both the
GFS and Euro bring another shortwave into Middle Tennessee by
about Thursday, with a corresponding increase in POP's. Forecast
soundings continue to show only modest levels of instability for
the foreseeable future, and the SPC isn't hinting at anything
severe for Middle Tennessee in its latest convective outlooks. As
for temperatures, readings will remain at or slightly below normal
until the middle of next week. Even then, highs will only top out
in the low 90's. So no heat-related issues are anticipated for at
least the next 7 days.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered showers and thunderstorms continue to move across the
area. CSV will see this main line of storms arrive between 18Z and
19Z bringing potential IFR conditions with it. Another band of
showers developing in Western TN will move into CKV between 19Z
and 20Z bringing MVFR conditions along with it. Have left in
VCTS/VCSH at all terminals through the afternoon hours. MVFR may
develop overnight at CSV and CKV around 08Z. Fog will dissipate
around 12Z.

In terms of additional showers at all terminals, short term models
are struggling with timing early tomorrow morning through mid day
tomorrow. Have left out any mention of showers due to the
uncertainty and will re-address the issue in a later TAF cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  85  69  90  71 /  50  60  20  20  20
Clarksville    69  84  67  88  69 /  50  50   0  20  20
Crossville     66  78  64  82  66 /  50  70  30  20  20
Columbia       69  84  67  88  69 /  50  60  10  20  20
Lawrenceburg   68  84  65  87  67 /  50  60  20  20  20
Waverly        68  84  67  88  69 /  50  50   0  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........MacDonald
Hazardous weather outlook, Aug 9, 8:15 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
815 AM CDT Thu Aug 9 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-101315-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
815 AM CDT Thu Aug 9 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 9, 12:36 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
1236 PM CDT THU AUG 9 2018

TNZ064-091800-
De Kalb TN-
1236 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB COUNTY UNTIL 100 PM
CDT...

At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Smithville, Dowelltown, Liberty, Center Hill Lake and Edgar Evans
State Park.

LAT...LON 3608 8578 3607 8576 3608 8572 3607 8569
      3601 8565 3601 8563 3597 8566 3590 8565
      3589 8567 3588 8564 3586 8567 3585 8565
      3583 8566 3592 8597 3594 8598 3610 8597
      3610 8589 3609 8587 3611 8585 3611 8579
TIME...MOT...LOC 1735Z 272DEG 28KT 3602 8589

27
Special weather statement, Aug 9, 1:13 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
113 PM CDT THU AUG 9 2018

TNZ032-065-091900-
Putnam TN-White TN-
113 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE AND PUTNAM
COUNTIES UNTIL 200 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles west of Cookeville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Hamptons Crossroads, Bakers
Crossroads and Burgess Falls State Park.

LAT...LON 3618 8528 3618 8526 3615 8521 3610 8522
      3609 8525 3605 8524 3603 8526 3596 8526
      3593 8525 3600 8564 3607 8569 3608 8572
      3608 8577 3621 8576 3622 8564 3621 8563
      3623 8559 3622 8557 3624 8555 3625 8544
TIME...MOT...LOC 1812Z 276DEG 24KT 3611 8568

27
Special weather statement, Aug 9, 1:19 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
119 PM CDT THU AUG 9 2018

TNZ077-091845-
Coffee TN-
119 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE COUNTY UNTIL 145
PM CDT...

At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tullahoma, or 7 miles south of Manchester, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manchester, Hillsboro, Arnold AFB and Woods Reservoir.

LAT...LON 3532 8598 3531 8600 3534 8603 3535 8606
      3536 8613 3536 8616 3535 8616 3536 8618
      3534 8620 3545 8620 3553 8588 3542 8589
      3538 8589 3537 8587 3535 8588 3533 8591
      3529 8591 3529 8593
TIME...MOT...LOC 1818Z 269DEG 28KT 3536 8611

27
Special weather statement, Aug 9, 1:57 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
157 PM CDT THU AUG 9 2018

TNZ066-091945-
Cumberland TN-
157 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY UNTIL 245 PM
CDT...

At 157 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Crossville, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Lake Tansi,
Cumberland Mountain State Park and Slate Springs.

LAT...LON 3585 8474 3577 8491 3584 8523 3587 8522
      3589 8523 3590 8521 3591 8521 3592 8525
      3596 8526 3608 8524 3614 8487 3608 8483
      3609 8483 3609 8480 3605 8479 3601 8474
TIME...MOT...LOC 1857Z 273DEG 24KT 3598 8522

27
Special weather statement, Aug 9, 2:17 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
217 PM CDT THU AUG 9 2018

TNZ078-080-091945-
Van Buren TN-Warren TN-
217 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAN BUREN AND
SOUTHEASTERN WARREN COUNTIES UNTIL 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of McMinnville, moving east at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Fall Creek Falls State Park.

LAT...LON 3557 8542 3555 8546 3554 8554 3553 8556
      3553 8570 3569 8569 3572 8527
TIME...MOT...LOC 1917Z 272DEG 28KT 3560 8561

27
Special weather statement, Aug 9, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT THU AUG 9 2018

TNZ023>025-092045-
Dickson TN-Humphreys TN-Houston TN-
303 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN HOUSTON
AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 8 miles southeast of Erin, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Dickson, White Bluff, McEwen, Burns, Charlotte, Vanleer and Slayden.

LAT...LON 3629 8771 3631 8716 3629 8714 3629 8717
      3627 8715 3625 8719 3623 8717 3621 8719
      3619 8716 3617 8716 3617 8717 3610 8717
      3599 8720 3611 8773
TIME...MOT...LOC 2003Z 274DEG 21KT 3620 8763

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:25 AM CDTSpecial Weather StatementOHXWilson35 min
Aug 9, 11:50 AM CDTSpecial Weather StatementOHXCannon40 min
Aug 9, 12:36 PM CDTSpecial Weather StatementOHXDeKalb24 min
Aug 9, 1:13 PM CDTSpecial Weather StatementOHXPutnam47 min
Aug 9, 1:19 PM CDTSpecial Weather StatementOHXCoffee26 min
Aug 9, 1:57 PM CDTSpecial Weather StatementOHXCumberland48 min
Aug 9, 2:17 PM CDTSpecial Weather StatementOHXVan Buren28 min
Aug 9, 6:51 PM CDTSpecial Weather StatementOHXPerry24 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.